MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD MAXON; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID

DAVIS & GECK CARIBE LTD MAXON; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Model Number SMM-5044
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Radiation Exposure, Unintended (3164)
Date of Event 11/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: to date, the incident sample has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a procedure the needle of the device broke.The needle fell into the cavity of the patient and an x-ray was performed to locate the component.The needle was retrieved from the cavity and another device was used to complete the procedure.There was no injury to the patient.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of three devices.A tactile and microscopic inspection of the suture was performed with no abnormalities.The foil was inspected with light assisted microscopy with no abnormalities.The visual inspection of the sample noted one suture and one needle.The needle was received broken at the swaged end.Upon microscopic inspection of the needle, instrument marks were noted near the swaged end.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all manufacturer¿s quality release specifications at the time of manufacture.Holding the needle at the swaged end can cause the needle to bend or break.As per the ifu, the needle should be held in the middle, where the diameter is thickest.Should new information become available, the file will be re-opened and the investigation summary amended as appropriate.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, as per the additional information received, an x-ray was performed to locate the component or to confirm its' location and removed the needle from the cavity.It was an absorbable suture opened just prior to use that was not hydrated prior to use.No patient injury reported.Surgical time was extended by 30 minutes in order to perform the x-ray and locate the needle.

Brand Name
MAXON
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key7099050
Report Number9612501-2017-06736
Device Sequence Number901122
Product Code GAM
UDI-Device Identifier20884523004646
UDI-Public20884523004646
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K990951
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberSMM-5044
Device Catalogue NumberSMM-5044
Device Lot NumberD7C2594X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2017
Initial Date Received by Manufacturer 11/16/2017
Supplement Date Received by Manufacturer12/06/2017
01/17/2018
Initial Report FDA Received Date12/08/2017
Supplement Report FDA Received Date12/20/2017
02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;